Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 168, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 9, 2014, 2:47 PM CDT for Franklin County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 2:47 PM CDT (19:47 UTC)
- Expired
- Aug 9, 2014, 3:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 48 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
511
WUUS54 KTSA 091947
SVRTSA
ARC047-092015-
/O.NEW.KTSA.SV.W.0168.140809T1947Z-140809T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
247 PM CDT SAT AUG 9 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
* UNTIL 315 PM CDT
* AT 243 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
CHARLESTON...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...BRANCH...PETER PENDER...MEG
AND ETNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3536 9372 3536 9375 3540 9380 3532 9381
3531 9382 3532 9390 3525 9392 3525 9393
3533 9408 3544 9408 3541 9370 3538 9370
TIME...MOT...LOC 1947Z 283DEG 28KT 3538 9402
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
528
WWUS54 KTSA 091958
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
258 PM CDT SAT AUG 9 2014
ARC047-092015-
/O.CON.KTSA.SV.W.0168.000000T0000Z-140809T2015Z/
FRANKLIN AR-
258 PM CDT SAT AUG 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
FRANKLIN COUNTY UNTIL 315 PM CDT...
AT 255 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRANCH...AND
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...ETNA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3536 9372 3536 9375 3540 9380 3532 9381
3531 9382 3532 9390 3525 9392 3525 9393
3531 9405 3543 9400 3541 9370 3538 9370
TIME...MOT...LOC 1958Z 285DEG 32KT 3535 9390
HAIL...<.75IN
WIND...60MPH
$$764
WWUS54 KTSA 092014
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT SAT AUG 9 2014
ARC047-092024-
/O.EXP.KTSA.SV.W.0168.000000T0000Z-140809T2015Z/
FRANKLIN AR-
314 PM CDT SAT AUG 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRANKLIN COUNTY WILL
EXPIRE AT 315 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3536 9372 3536 9375 3540 9380 3532 9381
3531 9382 3532 9390 3525 9392 3525 9393
3531 9405 3543 9400 3541 9370 3538 9370
TIME...MOT...LOC 2014Z 285DEG 32KT 3531 9373
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 12:19 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 9, 12:19 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1219 PM CDT SAT AUG 9 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN THIS AFTERNOON AND EARLY EVENING. STORM CHANCES WILL AGAIN RETURN LATE TONIGHT...AND WILL BE ACCOUNTED FOR WITH PROB GROUPS AT ALL SITES. VFR CONDITIONS WILL PREVAIL OUTSIDE OF ANY SHOWER AND STORM ACTIVITY THROUGH THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 1101 AM CDT SAT AUG 9 2014/ DISCUSSION... SHOWERS AND THUNDERSTORMS IN THE VICINITY OF A WEAK SFC BOUNDARY MAKING THEIR WAY E-SE ACROSS NE OK THIS MORNING. HAVE ADJUSTED POPS THE REMAINDER OF THE MORNING BASED ON LATEST TRENDS ALONG WITH SKY CONDITION. WILL KEEP CHANCE POPS GOING THIS AFTERNOON ACROSS THOSE AREAS THAT REMAIN IN CLOSEST PROXIMITY WITH THE BOUNDARY...BUT REDUCE TO SLIGHT CHANCE ACROSS SE OK. WILL KEEP AN EYE ON TEMP/DEWPOINT TRENDS AS A HEAT ADVISORY MAY BE REQUIRED ON A LATER UPDATE. REST OF FORECAST LEFT AS IS. UPDATED ZFP/PFM/AFM ALREADY SENT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...23
Hazardous weather outlook, Aug 9, 12:48 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1248 PM CDT SAT AUG 9 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1247 PM CDT SAT AUG 9 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS ONSET...THROUGH EARLY EVENING...AND AGAIN LATE TONIGHT. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS . ONSET...THIS AFTERNOON. DISCUSSION... THE WEAK FRONTAL BOUNDARY ACROSS THE AREA WILL REMAIN THE FOCUS FOR SCATTERED THUNDERSTORMS THROUGH THIS EVENING...WITH ADDITIONAL DEVELOPMENT POSSIBLE ONCE AGAIN LATE TONIGHT. A FEW STORMS THROUGH TONIGHT MAY BRIEFLY BECOME SEVERE WITH DAMAGING WINDS THE MAIN SEVERE RISK. ADDITIONALLY...AFTERNOON HEAT INDEX VALUES WILL EXCEED 100 ACROSS MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS...WITH A FEW SPOTS IN SOUTHEAST OKLAHOMA SEEING HEAT INDICES REACH NEAR 105. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY AND WEDNESDAY...NO HAZARDS. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE FRONTAL BOUNDARY WILL REMAIN IN THE AREA THROUGH THE WEEKEND BEFORE IT GETS A PUSH TO THE SOUTH BY MONDAY. SCATTERED THUNDERSTORMS WILL CONTINUE IN THE VICINITY OF THE FRONT...AND WILL CARRY A LIMITED SEVERE WEATHER WIND POTENTIAL. AFTERNOON HEAT INDEX VALUES SUNDAY WILL ONCE AGAIN RANGE FROM 100 TO 105 ACROSS MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 9, 9:10 AM CDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
910 AM CDT SAT AUG 9 2014
OKZ059-091500-
PAWNEE OK-
910 AM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
PAWNEE
AT 910 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF PAWNEE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PAWNEE...JENNINGS...HALLETT...
MARAMEC...BLACKBURN...SKEDEE AND QUAY.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 55 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3645 9701 3643 9664 3637 9658 3640 9653
3637 9652 3635 9656 3631 9657 3629 9653
3632 9649 3616 9654 3615 9681 3617 9683
3624 9682 3624 9692 3633 9693 3633 9704
TIME...MOT...LOC 1410Z 285DEG 23KT 3638 9690
LACYSpecial weather statement, Aug 9, 10:39 AM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1039 AM CDT SAT AUG 9 2014
OKZ064-091615-
CREEK OK-
1039 AM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL CREEK
AT 1039 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST
OF KELLYVILLE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MOUNDS...KIEFER...KELLYVILLE AND
SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING PEA TO PENNY SIZE HAIL AND
WIND GUSTS TO 45 MPH.
LAT...LON 3608 9646 3607 9603 3590 9603 3586 9604
3595 9649
TIME...MOT...LOC 1539Z 273DEG 15KT 3604 9636
LACYSpecial weather statement, Aug 9, 1:43 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
143 PM CDT SAT AUG 9 2014
ARZ001-002-010-019-029-OKZ063-069-072-074-076-091945-
ADAIR OK-BENTON AR-CARROLL AR-CRAWFORD AR-DELAWARE OK-HASKELL OK-LE
FLORE OK-SEBASTIAN AR-SEQUOYAH OK-WASHINGTON AR-
143 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
BENTON...NORTHWESTERN CARROLL...CRAWFORD AND WASHINGTON
IN WEST CENTRAL ARKANSAS
SEBASTIAN
IN NORTHEAST OKLAHOMA
SOUTHEASTERN DELAWARE AND ADAIR
IN SOUTHEAST OKLAHOMA
EASTERN HASKELL AND NORTHERN LE FLORE
IN EAST CENTRAL OKLAHOMA
EASTERN SEQUOYAH
AT 142 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTH OF BELLA VISTA TO 4 MILES SOUTH OF
NATURAL FALLS STATE PARK TO 8 MILES NORTHWEST OF SHORT TO 2 MILES
SOUTH OF BOKOSHE TO 26 MILES SOUTHWEST OF MILTON...MOVING EAST AT 15
MPH. THESE STORMS WILL AFFECT MUCH OF NORTHWEST ARKANSAS AND
NEIGHBORING FAR EASTERN OKLAHOMA.
THIS BROKEN LINE OF STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
TO 45 MPH.
LAT...LON 3630 9383 3630 9387 3624 9387 3614 9393
3566 9407 3516 9414 3480 9466 3502 9493
3566 9468 3612 9475 3650 9447 3649 9372
TIME...MOT...LOC 1842Z 264DEG 15KT 3649 9424 3613 9463
3567 9456 3515 9477 3498 9526
LACYSpecial weather statement, Aug 9, 2:24 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
224 PM CDT SAT AUG 9 2014
OKZ049-073-075-092000-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
224 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN PITTSBURG...CENTRAL PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 224 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF SARDIS...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...STANLEY...DUNBAR AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING PEA TO PENNY SIZE HAIL AND
WIND GUSTS TO 45 MPH.
LAT...LON 3444 9571 3477 9561 3477 9537 3442 9534
TIME...MOT...LOC 1924Z 000DEG 12KT 3468 9549
LACYSpecial weather statement, Aug 9, 2:27 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
227 PM CDT SAT AUG 9 2014
ARZ002-010-011-019-020-029-092030-
CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR-WASHINGTON
AR-
227 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CARROLL...EASTERN CRAWFORD...MADISON AND SOUTHEASTERN WASHINGTON
IN WEST CENTRAL ARKANSAS
FRANKLIN AND EASTERN SEBASTIAN
AT 223 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF BEST TO 9 MILES NORTHWEST OF
PINEY TO 9 MILES NORTHWEST OF PATTERSON...MOVING EAST AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...BLUE EYE...
PLEASANT HILL...PARADISE...OAK GROVE...HARMONY...OAK HILL...
GEORGETOWN...MILLTOWN...PATTERSON...PINEY...TAFT...BIDVILLE...RED
STAR...WEATHERS...PLEASANT RIDGE...DENVER...OZARK...MULBERRY...
CHARLESTON...BRANCH...PETER PENDER...VESTA...MEG...DENNING...
CECIL...ALTUS...CRAVENS...WATALULA...JETHRO...MOUNTAIN TOP...FERN...
BARNES...TURNERS BEND...CASS...REDDING...HUNTINGTON...DAYTON...
WASHBURN....MANSFIELD...FORT CHAFFEE...BLOOMER...BERRYVILLE...
EUREKA SPRINGS...OSAGE...GREEN FOREST...DRYFORK...DELMAR...
METALTON...CONNOR...GRANDVIEW...BEAVER...HUNTSVILLE...SAINT
PAUL...PETTIGREW...AURORA...WESLEY...KINGSTON...HINDSVILLE...FORUM...
BEST...DUTTON...PATRICK...BOSTON...DELANEY...WITTER...JAPTON...
MARBLE...ALABAM...CLIFTY...ROCKHOUSE...AND DURHA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3612 9347 3597 9345 3577 9351 3576 9369
3538 9370 3540 9380 3532 9381 3532 9390
3523 9393 3522 9402 3513 9404 3514 9413
3507 9423 3496 9424 3494 9440 3519 9420
3602 9397 3650 9377 3650 9330 3612 9329
TIME...MOT...LOC 1923Z 288DEG 21KT 3628 9391 3566 9415
3508 9443The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:56 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 37 min |
| Aug 9, 1:43 PM CDT | Special Weather Statement | TSA | Benton, Crawford, Sebastian, Washington | 62 min |
| Aug 9, 2:27 PM CDT | Special Weather Statement | TSA | Carroll, Franklin, Madison | 63 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.